MAUDE Adverse Event Report: TOSOH BIOSCIENCE, INC. (OHIO) G8; HEMOGLOBIN A1C TEST SYSTEM

TOSOH BIOSCIENCE, INC. (OHIO) G8; HEMOGLOBIN A1C TEST SYSTEM
Model Number HLC-723G8 REFURBISHED
Medical Device Problem Codes No Audible Alarm (1019); Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The fse opened the analyzer and noticed the 24/5v board had visible burn marks.There was no fluid on the board that would initiate the fire.The analyzer was de installed immediately and removed from the customer¿s site and returned to tosoh instrument service center for further investigation.A 13-month complaint history review and service history review for similar complaints was performed for the serial number (b)(4) from (b)(6) 2021 through aware date (b)(6) 2022.There were no similar complaints identified during the search period.The most probable cause of the reported event is not determined; cause not established.
 
Event or Problem Description
While the tosoh field service engineer (fse) was at the customer¿s site performing a periodic maintenance (pm) on the g8 analyzer, the analyzer made an audible popping and sizzling sound during a drain flush.The sorter no longer recognizes the sensor and wisps of smoke was observed from the front of the analyzer.No flames observed and no injuries to the users or the field service engineer (fse) was reported.The analyzer is down.
 
Additional Manufacturer Narrative
A product evaluation was performed in response to the g8 analyzer with visible burn marks on the boards and smoke coming from the front of the analyzer.The analyzer was returned to tosoh instrument service center (isc) for investigation.Isc evaluated g8 analyzer with visual inspection and found no damage.Functional testing was performed, which confirmed the reported g8 would not power up correctly with a loader attached due to electrical problem.The cb1 cable had 3 lines shorted together exhibited electrical shorting.The most probable cause of the reported event was cause traced to component failures.

Brand Name
G8
Common Device Name
HEMOGLOBIN A1C TEST SYSTEM
Manufacturer (Section D)
TOSOH BIOSCIENCE, INC. (OHIO)
3600 gantz rd
grove city OH 43123
Manufacturer (Section G)
TOSOH BIOSCIENCE, INC. (OHIO)
3600 gantz rd
grove city OH 43123
Manufacturer Contact
jorge porras
shiba-koen first building
3-8-2 shiba
minato-ku 10586-23
JA   1058623
6506368314
MDR Report Key15639470
Report Number3005529799-2022-00030
Device Sequence Number12391782
Product Code PDJ
UDI-Device Identifier00853931008009
UDI-Public00853931008009
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K131580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHLC-723G8 REFURBISHED
Device Catalogue Number021560R
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2022
Supplement Date Received by Manufacturer05/16/2023
Initial Report FDA Received Date10/20/2022
Supplement Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/03/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown